Alert archive / North Carolina / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 237, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Jul 13, 2011, 2:49 PM EDT for 4 counties in North Carolina. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 13, 2011, 2:49 PM EDT (18:49 UTC)
- Expired
- Jul 13, 2011, 3:45 PM EDT
- In force
- 56 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
Counties Alamance County, NC, Chatham County, NC, Guilford County, NC, Randolph County, NC
The radar
The Raleigh/Durham radar (KRAX), 85 km from the middle of the area, began a volume at 18:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 13, 2:21 PM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 6.8 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1682 J/kg
- Mixed-layer CIN
- -64 J/kg
- Mixed-layer LCL
- 1022 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- -37 m²/s²
- 0-3 km storm-relative helicity
- 8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.6
The text
As transmitted, in the capitals the NWS used until 2016.
895
WUUS52 KRAH 131849
SVRRAH
NCC001-037-081-151-131945-
/O.NEW.KRAH.SV.W.0237.110713T1849Z-110713T1945Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
249 PM EDT WED JUL 13 2011
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN ALAMANCE COUNTY IN CENTRAL NORTH CAROLINA
WESTERN CHATHAM COUNTY IN CENTRAL NORTH CAROLINA
SOUTHEASTERN GUILFORD COUNTY IN CENTRAL NORTH CAROLINA
NORTHEASTERN RANDOLPH COUNTY IN CENTRAL NORTH CAROLINA
* UNTIL 345 PM EDT
* AT 248 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM OVER FOREST OAKS...OR 13 MILES NORTHEAST OF
RANDLEMAN...MOVING SOUTHEAST AT 10 MPH. QUARTER SIZED HAIL AND
WINDS IN EXCESS OF 58 MPH ARE LIKELY WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
LIBERTY...
LIBERTY...
STALEY...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING...1...8 7 7...6 3 3...6 7 7 2 OR NOTIFY YOUR LOCAL LAW
ENFORCEMENT AGENCY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
WEDNESDAY EVENING FOR CENTRAL NORTH CAROLINA.
&&
LAT...LON 3596 7926 3591 7926 3588 7925 3587 7916
3556 7942 3588 7984 3607 7966
TIME...MOT...LOC 1849Z 308DEG 10KT 3594 7964
$$
233 follow-up statements
106
WWUS52 KRAH 131909
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
309 PM EDT WED JUL 13 2011
NCC001-037-081-151-131945-
/O.CON.KRAH.SV.W.0237.000000T0000Z-110713T1945Z/
ALAMANCE NC-CHATHAM NC-GUILFORD NC-RANDOLPH NC-
309 PM EDT WED JUL 13 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM EDT
FOR NORTHEASTERN RANDOLPH...SOUTHEASTERN GUILFORD...WESTERN CHATHAM
AND SOUTHERN ALAMANCE COUNTIES...
AT 303 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR
LIBERTY...OR 13 MILES NORTH OF SILER CITY...MOVING SOUTHEAST AT 20
MPH.
HAZARDS IN THE WARNING INCLUDE...
QUARTER SIZED HAIL.
DAMAGING WINDS IN EXCESS OF 58 MPH.
LOCATIONS IN THE PATH OF THE STORM INCLUDE... SNOW CAMP...
SAXAPAHAW...SUTPHIN AND HASTY.
STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.
WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 7 7...6 3 3...6 7 7 2.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
WEDNESDAY EVENING FOR CENTRAL NORTH CAROLINA.
LAT...LON 3596 7926 3591 7926 3588 7925 3587 7916
3556 7942 3588 7984 3607 7966
TIME...MOT...LOC 1909Z 300DEG 19KT 3589 7948
$$
23252
WWUS52 KRAH 131917
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
317 PM EDT WED JUL 13 2011
NCC081-151-131927-
/O.CAN.KRAH.SV.W.0237.000000T0000Z-110713T1945Z/
GUILFORD NC-RANDOLPH NC-
317 PM EDT WED JUL 13 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN RANDOLPH AND
SOUTHEASTERN GUILFORD COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA AND
THE WARNING IS NO LONGER IN EFFECT.
IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL
FREE 1...8 7 7...6 3 3...6 7 7 2...OR NOTIFY YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN RALEIGH.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
WEDNESDAY EVENING FOR CENTRAL NORTH CAROLINA.
LAT...LON 3596 7926 3591 7926 3587 7925 3587 7916
3556 7942 3566 7955 3603 7954
TIME...MOT...LOC 1917Z 277DEG 10KT 3589 7944
$$
NCC001-037-131945-
/O.CON.KRAH.SV.W.0237.000000T0000Z-110713T1945Z/
ALAMANCE NC-CHATHAM NC-
317 PM EDT WED JUL 13 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM EDT
FOR WESTERN CHATHAM AND SOUTHERN ALAMANCE COUNTIES...
AT 313 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR SNOW
CAMP...OR 11 MILES NORTH OF SILER CITY...MOVING EAST AT 10 MPH.
HAZARDS IN THE WARNING INCLUDE...
QUARTER SIZED HAIL.
DAMAGING WINDS IN EXCESS OF 58 MPH.
LOCATIONS IN THE PATH OF THE STORM INCLUDE... SUTPHIN AND SAXAPAHAW.
STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.
WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 7 7...6 3 3...6 7 7 2.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
WEDNESDAY EVENING FOR CENTRAL NORTH CAROLINA.
LAT...LON 3596 7926 3591 7926 3587 7925 3587 7916
3556 7942 3566 7955 3603 7954
TIME...MOT...LOC 1917Z 277DEG 10KT 3589 7944
$$
23860
WWUS52 KRAH 131937
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
337 PM EDT WED JUL 13 2011
NCC001-037-131947-
/O.EXP.KRAH.SV.W.0237.000000T0000Z-110713T1945Z/
ALAMANCE NC-CHATHAM NC-
337 PM EDT WED JUL 13 2011
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN CHATHAM AND SOUTHERN
ALAMANCE COUNTIES EXPIRES AT 345 PM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND THE WARNING
WILL BE ALLOWED TO EXPIRE.
IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL
FREE 1...8 7 7...6 3 3...6 7 7 2...OR NOTIFY YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN RALEIGH.
WHILE THE IMMEDIATE SEVERE WEATHER THREAT HAS DISSIPATED...ADDITIONAL
SEVERE WEATHER IS POSSIBLE DURING THE NEXT FEW HOURS. BE PREPARED TO
MOVE QUICKLY TO AN INTERIOR ROOM OF A SAFE SHELTER IF A WARNING IS
ISSUED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
WEDNESDAY EVENING FOR CENTRAL NORTH CAROLINA.
LAT...LON 3596 7926 3591 7926 3587 7925 3587 7916
3556 7942 3566 7955 3603 7954
TIME...MOT...LOC 1937Z 277DEG 10KT 3588 7937
$$
ELLISWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 2:45 PM EDT, 4 minutes earlier.
Area forecast discussion, Jul 13, 2:45 PM EDT, 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
245 PM EDT WED JUL 13 2011
.SYNOPSIS...
A COLD FRONT WILL SETTLE SOUTHEASTWARD THROUGH OUR REGION THIS
EVENING. MORE SEASONABLE HIGH PRESSURE WILL FOLLOW FOR THURSDAY
THROUGH THE WEEKEND.
&&
.NEAR TERM /THROUGH THURSDAY/...
AS OF 240 PM...
CONVECTION FIRING AHEAD OF AN MVC MOVING ACROSS THE NORTHERN
MOUNTAINS WILL BECOME MORE WIDESPREAD...ESPECIALLY ACROSS THE
NORTHERN TIER THIS AFTERNOON. ELSEWHERE...INSTABILITY IS ABUNDANT
AND THE CONVECTIVE TEMP WILL BE REACHED...AND A SURFACE TROF IN THE
EAST WILL PROVIDE WEAK FORCING FOR CONVECTION WITH MORE SCATTERED
COVERAGE. STORMS WILL WEAKEN WITH LOSS OF INSOLATION...BUT A SURFACE
FRONT SAGGING SOUTH EARLY TONIGHT WILL PROVIDE IMPETUS FOR CONTINUED
SHOWER AND ISOLATED THUNDER ACTIVITY FOR A FEW HOURS PAST MIDNIGHT.
CLOUDS WILL BE ON THE DECREASE BEHIND THE FRONT AS DRIER AIR FILTERS
IN LATER TONIGHT. MINS WILL BE LARGELY PERSISTENCE...70 T0 75...
WITH THE COOLER AIR ADVECTION HOLDING OFF UNTIL THURSDAY. MOSTLY
SUNNY THURSDAY AS HIGH PRESSURE RIDGES DOWN THE ATLANTIC SEABOARD.
THICKNESSES FALL OFF A FULL 30 METERS...~10 DEGREES...RESULTING IN
HIGHS MAINLY IN THE UPPER 80S TO LOWER 90S.
&&
.SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY/...
AS OF 230 PM WEDNESDAY...
STILL LOOKS LIKE A STABLE... DRY... AND SEASONABLE PERIOD WITH LIGHT
NORTHWEST FLOW ALOFT... AS THE MID LEVEL TROUGH SHIFTS EAST OUT OVER
THE NW ATLANTIC AND CLOSES OFF A LOW JUST SOUTH OF THE CANADIAN
MARITIMES. SURFACE HIGH PRESSURE CENTERED OVER THE GREAT LAKES AND
SE ONTARIO THURSDAY EVENING DRIFTS TO THE ESE... TO A POSITION JUST
OFF THE MIDATLANTIC COAST BY SATURDAY EVENING... ALL THE WHILE
RIDGING INTO CENTRAL NC. THE LIGHT NORTHEAST SURFACE FLOW GRADUALLY
BECOMES EASTERLY BY SATURDAY... PULLING IN A STEADY FEED OF DRY AIR
IN THE LOW LEVELS. MID LEVELS WILL BE SIMILARLY DRY AND WARMING...
WITH HEIGHTS ALOFT STEADILY RISING AS A MID LEVEL ANTICYCLONE
STRENGTHENS OVER NE/MO. EXPECT GENERALLY FAIR SKIES. THE GFS DEPICTS
ENOUGH MOIST UPGLIDE AROUND 310K FOR A FEW MID CLOUDS IN THE WESTERN
PIEDMONT LATE THURSDAY NIGHT INTO EARLY FRIDAY MORNING... ALTHOUGH
THIS MAY BE ARTIFICIALLY ENHANCED BY EVENING CONVECTION OVER THE
MOUNTAINS... AND WILL BE DOWNPLAYED WITH JUST A PERIOD OF PARTLY
CLOUDY SKIES. MODEL PROJECTED THICKNESSES ARE NEAR OR JUST UNDER
SEASONAL NORMALS... A WELCOME CHANGE AFTER THIS HOT SPELL...
SUPPORTIVE OF HIGHS OF 84-89... AFTER MORNING LOWS IN THE LOWER-MID
60S. -GIH
&&
.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
AS OF 240 PM WEDNESDAY...
THE CONUS WILL BE DOMINATED THROUGH THIS PERIOD BY THE STRENGTHENING
MID LEVEL RIDGE WHICH REMAINS LARGELY CENTERED STATIONARY OVER THE
CENTRAL PLAINS (KS/NE/MO/IA) THROUGH MIDWEEK. 1000-850 MB
THICKNESSES OVER NC STEADILY CLIMB BACK TO WELL-ABOVE-NORMAL
VALUES... POTENTIALLY EXCEEDING 1430 M ONCE AGAIN BY WEDNESDAY. AS
THE SURFACE HIGH CENTERED OFF THE MIDATLANTIC COAST RIDGES WESTWARD
ELONGATED ACROSS VA/NC... THE LONG-FETCH ONSHORE-DIRECTED FLOW ON
ITS SOUTH SIDE... INTO THE SOUTHEAST STATES... EVENTUALLY PULLS
INCREASING MOISTURE INTO COASTAL AREAS TO OUR SOUTH. NC THEN BECOMES
THE BATTLEGROUND BETWEEN THIS HIGH-PW AIR AND THE DRY/WARM/SUBSIDING
AIR TO THE N AND NW ASSOCIATED WITH THE STRONG MID LEVEL RIDGE AND
ASSUMED HIGH CONVECTIVE INHIBITION. TOUGH TO SAY AT THIS TIME RANGE
WHICH WILL WIN OUT... ALTHOUGH THE LATEST GFS/ECMWF SUPPORT KEEPING
THE MID LEVEL RIDGE AXIS ACROSS NC AND HOLDING THE LOW LEVEL
MOISTURE TRANSPORT TO OUR SOUTH EARLY IN THIS PERIOD... THUS KEEPING
OUR AREA LARGELY DRY THROUGH MONDAY NIGHT. BY TUESDAY INTO
WEDNESDAY... THE LAST TWO GFS RUNS RETROGRADE THIS RIDGE SLIGHTLY
WESTWARD TO ALLOW SHORTWAVE ENERGY TO DROP THROUGH THE EASTERN GREAT
LAKES AND SSE TOWARD NC... WHILE THE ECMWF ACTUALLY SHIFTS THE 5960
METER RIDGE EASTWARD TO BE CENTERED OVER THE SOUTHERN APPALACHIANS
BY LATE WEDNESDAY... KEEPING CENTRAL NC GENERALLY DRY AND HOT UNDER
A WEEK LEE TROUGH THROUGH THE PIEDMONT. GIVEN THE UNCERTAINTY
EVIDENT HERE AND CONSIDERING THAT THE 12Z/13 GFS HAS A FARTHER-EAST
RIDGE CENTER AT 180H AS COMPARED TO ITS PREVIOUS RUN... WILL LEAN
TOWARD POPS BELOW CLIMATOLOGY... 25 PERCENT OR LOWER... AND TEMPS
1-2 CATEGORIES ABOVE NORMAL... YIELDING LOWS FROM THE UPPER 60S TO
THE LOWER 70S... AND HIGHS RISING FROM AROUND 90/LOWER 90S ON SUNDAY
TO THE MID-UPPER 90S BY WEDNESDAY. WITH NORTHWEST FLOW ALOFT...
HOWEVER LIGHT... WE WILL NEED TO WATCH ANY POTENTIAL UPSTREAM MCS
ACTIVITY VERY CLOSELY. -GIH
&&
.AVIATION /18Z WEDNESDAY THROUGH SUNDAY/...
AS OF 200 PM..
CONVECTION WILL BECOME MORE WIDESPREAD AS THE AFTERNOON PROGRESSES.
THUNDER IS CURRENTLY IN THE GSO/INT AREAS AND WILL DEVELOP...WITH
MORE SCATTERED COVERAGE...WITHIN A COUPLE OF HOURS OVER MOST OF THE
AREA. STORMS WILL WEAKEN BY 02Z WITH COOLING...BUT A FRONT SAGGING
SOUTH WILL POTENTIALLY PRODUCE SHOWERS/SCT STORMS THROUGH 09Z.
A SMALL CHANCE FOR SHOWERS NEAR THE SOUTH CAROLINA BORDER THURSDAY
THEN GENERALLY DRY FOR THE REMAINDER OF THE PERIOD. SOME MVFR
VISIBILITY EACH MORNING AROUND DAYBREAK IN FOG.
&&
.CLIMATE...
DAILY RECORDS FOR JULY 13.
RDU
REC MAX REC HI MIN
98 - 1951 78 - 1981
GSO PIEDMONT TRIAD
REC MAX REC HI MIN
98 - 1954 75 - 1981
&&
.RAH WATCHES/WARNINGS/ADVISORIES...
HEAT ADVISORY FROM 11 AM THIS MORNING TO 9 PM EDT THIS EVENING
FOR NCZ042-043-077-078-085-086-088-089.
&&
SYNOPSIS...MB
NEAR TERM...MLM
SHORT TERM...HARTFIELD
LONG TERM...HARTFIELD
AVIATION..MLMHazardous weather outlook, Jul 13, 2:30 PM EDT, 19 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE RALEIGH NC 230 PM EDT WED JUL 13 2011 NCZ042-043-077-078-085-086-088-089-141200- JOHNSTON-WILSON-HARNETT-WAYNE-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 230 PM EDT WED JUL 13 2011 ...HEAT ADVISORY IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. ISOLATED STRONG STORMS ARE POSSIBLE THIS EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR SIGNIFICANT WEATHER IMMEDIATELY TO THE NATIONAL WEATHER SERVICE IN RALEIGH. NCZ011-027-028-073>076-083-084-141200- HALIFAX-NASH-EDGECOMBE-STANLY-MONTGOMERY-MOORE-LEE-ANSON-RICHMOND- 230 PM EDT WED JUL 13 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. ISOLATED STRONG TO SEVERE STORMS ARE POSSIBLE LATE THIS AFTERNOON INTO THE LATE EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR SIGNIFICANT WEATHER IMMEDIATELY TO THE NATIONAL WEATHER SERVICE IN RALEIGH. NCZ007>010-021>026-038>041-141200- PERSON-GRANVILLE-VANCE-WARREN-FORSYTH-GUILFORD-ALAMANCE-ORANGE- DURHAM-FRANKLIN-DAVIDSON-RANDOLPH-CHATHAM-WAKE- 230 PM EDT WED JUL 13 2011 ...SEVERE THUNDERSTORM WATCH 638 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. ISOLATED STRONG TO SEVERE STORMS ARE POSSIBLE LATE THIS AFTERNOON INTO THE LATE EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR SIGNIFICANT WEATHER IMMEDIATELY TO THE NATIONAL WEATHER SERVICE IN RALEIGH.
In the hours before
Special weather statement, Jul 13, 2:45 PM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 245 PM EDT WED JUL 13 2011 NCZ022-023-039-040-131945- ALAMANCE-CHATHAM-GUILFORD-RANDOLPH- 245 PM EDT WED JUL 13 2011 ...A STRONG THUNDERSTORM WILL MOVE ACROSS RANDOLPH...GUILFORD... CHATHAM AND ALAMANCE COUNTIES THROUGH 345 PM EDT... AT 245 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER FOREST OAKS...OR ABOUT 13 MILES SOUTHEAST OF GREENSBORO...MOVING SOUTHEAST AT 10 MPH. SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...LIBERTY...STALEY... SNOW CAMP. HAZARDS INCLUDE... GUSTY WINDS OF 30 TO 40 MPH. DEADLY CLOUD TO GROUND LIGHTNING. HEAVY RAINFALL AND MINOR FLOODING. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT WEDNESDAY EVENING FOR CENTRAL NORTH CAROLINA. && LAT...LON 3587 7923 3566 7944 3595 7979 3609 7965 TIME...MOT...LOC 1845Z 308DEG 10KT 3596 7963 23
The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 12, 9:11 PM EDT | Heat Advisory | RAH | Cumberland, Harnett, Hoke, Johnston, Sampson, Scotland and 2 more | 22 hr |
| Jul 13, 2:45 PM EDT | Special Weather Statement | RAH | Alamance | 60 min |
| Jul 13, 3:32 PM EDT | Special Weather Statement | RAH | Harnett, Lee | 58 min |
| Jul 13, 3:55 PM EDT | Special Weather Statement | RAH | Franklin | 65 min |
| Jul 13, 4:01 PM EDT | Severe Thunderstorm Warning | RAH | Franklin, Granville, Wake | 44 min |
| Jul 13, 4:02 PM EDT | Severe Thunderstorm Warning | RAH | Harnett, Lee | 43 min |
| Jul 13, 4:07 PM EDT | Areal Flood Advisory | RAH | Harnett, Lee | 48 min |
| Jul 13, 4:28 PM EDT | Special Weather Statement | RAH | Orange | 62 min |
| Jul 13, 4:37 PM EDT | Special Weather Statement | RAH | Hoke, Scotland | 68 min |
| Jul 13, 4:42 PM EDT | Severe Thunderstorm Warning | RAH | Hoke, Scotland | 48 min |
| Jul 13, 4:49 PM EDT | Severe Thunderstorm Warning | RAH | Stanly | 56 min |
| Jul 13, 4:50 PM EDT | Severe Thunderstorm Warning | RAH | Franklin, Nash, Wake | 40 min |
| Jul 13, 4:56 PM EDT | Severe Thunderstorm Warning | RAH | Harnett, Hoke, Lee, Moore | 49 min |
| Jul 13, 5:00 PM EDT | Areal Flood Advisory | RAH | Anson, Stanly | 3 hr |
| Jul 13, 5:18 PM EDT | Special Weather Statement | RAH | Wake | 57 min |
| Jul 13, 5:23 PM EDT | Severe Thunderstorm Warning | RAH | Hoke, Montgomery, Moore, Richmond, Scotland, Stanly | 52 min |
| Jul 13, 5:24 PM EDT | Severe Thunderstorm Warning | RAH | Anson | 51 min |
| Jul 13, 5:31 PM EDT | Special Weather Statement | RAH | Wilson | 59 min |
| Jul 13, 6:04 PM EDT | Special Weather Statement | RAH | Johnston, Wake | 56 min |
| Jul 13, 6:27 PM EDT | Special Weather Statement | RAH | Johnston | 63 min |
| Jul 13, 6:28 PM EDT | Special Weather Statement | RAH | Johnston | 62 min |
| Jul 13, 6:32 PM EDT | Areal Flood Advisory | RAH | Richmond | 88 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.